Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of the Korea Society for Industrial and Applied Mathematics
Journal Basic Information
Journal DOI :
The Korean Society for Industrial and Applied Mathematics
Editor in Chief :
Volume & Issues
Volume 19, Issue 4 - Dec 2015
Volume 19, Issue 3 - Sep 2015
Volume 19, Issue 2 - Jun 2015
Volume 19, Issue 1 - Mar 2015
Selecting the target year
THE h × p FINITE ELEMENT METHOD FOR OPTIMAL CONTROL PROBLEMS CONSTRAINED BY STOCHASTIC ELLIPTIC PDES
LEE, HYUNG-CHUN ; LEE, GWOON ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 19, issue 4, 2015, Pages 387~407
DOI : 10.12941/jksiam.2015.19.387
This paper analyzes the
version of the finite element method for optimal control problems constrained by elliptic partial differential equations with random inputs. The main result is that the
error bound for the control problems subject to stochastic partial differential equations leads to an exponential rate of convergence with respect to p as for the corresponding direct problems. Numerical examples are used to confirm the theoretical results.
AN ELEMENTARY PROOF OF THE OPTIMAL RECOVERY OF THE THIN PLATE SPLINE RADIAL BASIS FUNCTION
KIM, MORAN ; MIN, CHOHONG ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 19, issue 4, 2015, Pages 409~416
DOI : 10.12941/jksiam.2015.19.409
In many practical applications, we face the problem of reconstruction of an unknown function sampled at some data points. Among infinitely many possible reconstructions, the thin plate spline interpolation is known to be the least oscillatory one in the Beppo-Levi semi norm, when the data points are sampled in
. The traditional proofs supporting the argument are quite lengthy and complicated, keeping students and researchers off its understanding. In this article, we introduce a simple and short proof for the optimal reconstruction. Our proof is unique and reguires only elementary mathematical background.
OPTIMAL PORTFOLIO SELECTION UNDER STOCHASTIC VOLATILITY AND STOCHASTIC INTEREST RATES
KIM, MI-HYUN ; KIM, JEONG-HOON ; YOON, JI-HUN ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 19, issue 4, 2015, Pages 417~428
DOI : 10.12941/jksiam.2015.19.417
Although, in general, the random fluctuation of interest rates gives a limited impact on portfolio optimization, their stochastic nature may exert a significant influence on the process of selecting the proportions of various assets to be held in a given portfolio when the stochastic volatility of risky assets is considered. The stochastic volatility covers a variety of known models to fit in with diverse economic environments. In this paper, an optimal strategy for portfolio selection as well as the smoothness properties of the relevant value function are studied with the dynamic programming method under a market model of both stochastic volatility and stochastic interest rates.
OPTIMAL CONSUMPTION/INVESTMENT AND LIFE INSURANCE WITH REGIME-SWITCHING FINANCIAL MARKET PARAMETERS
LEE, SANG IL ; SHIM, GYOOCHEOL ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 19, issue 4, 2015, Pages 429~441
DOI : 10.12941/jksiam.2015.19.429
We study optimal consumption/investment and life insurance purchase rules for a wage earner with mortality risk under regime-switching financial market conditions, in a continuous time-horizon. We apply the Markov chain approximation method and suggest an efficient algorithm using parallel computing to solve the simultaneous Hamilton-Jaccobi-Bellman equations arising from the optimization problem. We provide numerical results under the utility functions of the constant relative risk aversion type, with which we illustrate the effects of regime switching on the optimal policies by comparing them with those in the absence of regime switching.
APPROXIMATE ANALYSIS OF M/M/c RETRIAL QUEUE WITH SERVER VACATIONS
SHIN, YANG WOO ; MOON, DUG HEE ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 19, issue 4, 2015, Pages 443~457
DOI : 10.12941/jksiam.2015.19.443
We consider the M/M/c/c queues in which the customers blocked to enter the service facility retry after a random amount of time and some of idle servers can leave the vacation. The vacation time and retrial time are assumed to be of phase type distribution. Approximation formulae for the distribution of the number of customers in service facility and the mean number of customers in orbit are presented. We provide an approximation for M/M/c/c queue with general retrial time and general vacation time by approximating the general distribution with phase type distribution. Some numerical results are presented.
NATURAL CONVECTION AROUND A HEAT CONDUCTING AND GENERATING SOLID BODY INSIDE A SQUARE ENCLOSURE WITH DIFFERENT THERMAL BOUNDARIES
NITHYADEVI, NAGARAJAN ; UMADEVI, PERIYASAMY ;
Journal of the Korea Society for Industrial and Applied Mathematics, volume 19, issue 4, 2015, Pages 459~479
DOI : 10.12941/jksiam.2015.19.459
Two-dimensional steady laminar natural convection around a heat conducting and generating solid body inside a square enclosure with different thermal boundaries is performed. The mathematical model is governed by the coupled equation of mass, momentum and energy. These equations are discretized by finite volume method with power-law scheme and solved numerically by SIMPLE algorithm with under-relaxation technique. Effect of Rayleigh number, temperature difference ratio of solid-fluid, aspect ratio of solid-enclosure and the thermal conductivity ratio of solid-fluid are investigated numerically for Pr = 0.7. The flow and heat transfer aspects are demonstrated in the form of streamlines and isotherms respectively.